MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. IMPRA VASCULAR GRAFT; EPTFE VASCULAR GRAFT

BARD PERIPHERAL VASCULAR, INC. IMPRA VASCULAR GRAFT; EPTFE VASCULAR GRAFT
Model Number F8006TWS
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during prep, the vascular graft tore when the external spiral support was removed.There was no reported patient injury.No additional information was received.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Visual inspection: two segment were returned.Blue lines and carbon lining were identified on the segment.The first graft segment measured 26cm in length.The segment had been cut on both ends.The beading was removed on one end of the segment.The segment was torn in this area along the beading track.The second segment measured 51.5cm in length.The segment appears to have been cut on both end.There were no other rips, tears, or suture marks in either of the returned segments.Dimensional evaluation: the total length of the segments was measured.The length of the graft was not measured to be within specification.Approximately 2.5cm of the graft was not returned for evaluation.Medical records review: no medical records have been made available to the manufacturer.Image/photo review: no medical images have been made available to the manufacturer.Conclusion: the device was returned for evaluation.The graft was returned in two segments.One segment was found to have spiral tearing along the beading track.Therefore, the investigation can be confirmed for the alleged torn material.The definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: warnings: do not remove the external spiral support (beading) from any centerflex¿ graft or endflex¿ graft.Attempts to remove the beading may damage the graft wall.If damage occurs, discard the graft.Precautions: when removing the external spiral support (beading) of impra flex¿ grafts, the beading must be removed slowly and at a 90° angle to the graft.Rapid unwinding and/or removal at less than a 90° angle may result in graft damage.Do not use surgical blades or sharp, pointed instruments to remove the beading as this may damage the graft wall.If damage occurs, that segment of the graft should not be used.
 
Event or Problem Description

Brand Name
IMPRA VASCULAR GRAFT
Common Device Name
EPTFE VASCULAR GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6588950
Report Number2020394-2017-00510
Device Sequence Number11049955
Product Code DSY
UDI-Device Identifier00801741023286
UDI-Public(01)00801741023286(17)210204(10)VTAP0255
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K004011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2021
Device Model NumberF8006TWS
Device Catalogue NumberF8006TWS
Device Lot NumberVTAP0255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2017
Initial Date Received by Manufacturer 04/27/2017
Supplement Date Received by Manufacturer07/19/2017
Initial Report FDA Received Date05/24/2017
Supplement Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1